MAUDE Adverse Event Report: ARTHROCARE CORP. DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72290143
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post primary arcr procedure, it was noticed that tip of inserter broke and remains in the anchor by x-ray.Also, the implanted anchor came out from the site.Revision surgery was performed immediately at same day to remove the anchor, and rotator cuff was fixed with a backup device, a healicoil.
 
Additional Manufacturer Narrative
(b)(6).The returned instrument, intended for use in treatment, was returned as an mdr for evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection of the instrument show no manufacturing abnormalities.The implant was completely detached and the device was returned with the not damaged implant attached in a separate plastic bag.No sutures returned with the instrument.The parts returned show no manufacturing abnormalities.The returned double fix knotless pk is a single used device and cannot be functional tested.The complaint was verified and the root cause could not be determined with certainty.Factors unrelated to the design and manufacture of the device which could have contributed to the complaint event are outlined in the precautionary states in the instruction for use such as (1) if the pound-in tip does not penetrate the bone on the first strike, create a bone hole according to step 3.Use a new anchor in the bone hole and (2) do not bend or twist the inserter handle during and after insertion as damage to the implant or incomplete insertion may result.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.It was reported that no patient harm or injury was sustained as a result of this device related incident.Aside from a surgical delay due to the revision to remove the anchor, the procedure was completed with a healicoil device.
 
Additional Manufacturer Narrative
H10/h11: the initial incident report was submitted with incorrect manufacturing site information and registration number (b)(4)(s+n mansfield).The correct manufacturing site information and registration number is (b)(4) (s+n austin).Corrected data: d3 and g1 manufacturing site name, address and contact information.

Brand Name
DOUBLE FIX KNOTLESS PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8133527
Report Number1219602-2018-01661
Device Sequence Number1556928
Product Code MBI
UDI-Device Identifier00885556722497
UDI-Public00885556722497
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153669
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Model Number72290143
Device Catalogue Number72290143
Device Lot Number2021018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer01/07/2019
02/15/2019
02/15/2019
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date01/08/2019
02/19/2019
01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR